Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 18, 2017, 11:52 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 11:52 PM EDT (03:52 UTC)
- Expired
- May 19, 2017, 12:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grant County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1869 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.7
The text
As transmitted.
284
WUUS53 KIWX 190352
SVRIWX
INC053-103-169-190430-
/O.NEW.KIWX.SV.W.0053.170519T0352Z-170519T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
1152 PM EDT THU MAY 18 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southern Wabash County in north central Indiana...
Northwestern Grant County in central Indiana...
Southern Miami County in north central Indiana...
* Until 1230 AM EDT
* At 1152 PM EDT, a severe thunderstorm was located near Bunker Hill,
or near Grissom Afb, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Marion, Sweetser, Bunker Hill, La Fontaine, Converse, Amboy, Santa
Fe, Wawpecong, Mier, Jalapa and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 8609 4067 8611 4074 8565 4067 8564
4065 8564 4065 8563 4057 8562
TIME...MOT...LOC 0352Z 266DEG 24KT 4063 8603
HAIL...0.75IN
WIND...60MPH
$$
MARSILI3 follow-up statements
906
WWUS53 KIWX 190400
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1200 AM EDT FRI MAY 19 2017
INC053-103-169-190430-
/O.CON.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-Miami IN-
1200 AM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHERN WABASH...NORTHWESTERN GRANT AND SOUTHERN MIAMI
COUNTIES...
At 1200 AM EDT, a severe thunderstorm was located 7 miles east of
Bunker Hill, or 10 miles southeast of Peru, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marion, Sweetser, Bunker Hill, La Fontaine, Converse, Amboy, Santa
Fe, Wawpecong, Mier, Jalapa and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 8609 4067 8611 4074 8565 4067 8564
4065 8564 4065 8563 4057 8562
TIME...MOT...LOC 0400Z 266DEG 24KT 4063 8596
HAIL...1.00IN
WIND...60MPH
$$
MARSILI153
WWUS53 KIWX 190417
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1217 AM EDT FRI MAY 19 2017
INC103-190427-
/O.CAN.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Miami IN-
1217 AM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MIAMI COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
4065 8563 4057 8562
TIME...MOT...LOC 0417Z 266DEG 24KT 4064 8581
$$
INC053-169-190430-
/O.CON.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-
1217 AM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTHEASTERN WABASH AND NORTHWESTERN GRANT COUNTIES...
At 1217 AM EDT, a severe thunderstorm was located near Sweetser, or 9
miles northwest of Marion, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Marion, Sweetser, La Fontaine, Converse, Mier, Jalapa and Somerset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
4065 8563 4057 8562
TIME...MOT...LOC 0417Z 266DEG 24KT 4064 8581
HAIL...<.75IN
WIND...60MPH
$$
MARSILI078
WWUS53 KIWX 190427
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
1227 AM EDT FRI MAY 19 2017
INC053-169-190436-
/O.EXP.KIWX.SV.W.0053.000000T0000Z-170519T0430Z/
Wabash IN-Grant IN-
1227 AM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WABASH AND
NORTHWESTERN GRANT COUNTIES WILL EXPIRE AT 1230 AM EDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with this thunderstorm through
1245 AM EDT.
LAT...LON 4057 8586 4069 8587 4074 8565 4065 8564
4065 8563 4057 8562
TIME...MOT...LOC 0426Z 266DEG 24KT 4064 8574
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:05 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 18, 8:05 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 805 PM EDT Thu May 18 2017 .SYNOPSIS... Issued at 410 PM EDT Thu May 18 2017 Some scattered showers and isolated storms are expected this evening, primarily along and south of Route 24. Noticeably cooler air will then filter in overnight behind a cold front. Highs on Friday will run about 15 to 20 degrees colder than today. Rain chances return for the weekend as the frontal band lifts back northward, with the best chances Saturday afternoon into Saturday night. && .SHORT TERM...(This Evening through Friday) Issued at 356 PM EDT Thu May 18 2017 Corridor of 1000-1500 j/kg along with effective deep layer shear of 30 knots with convection starting to fire amid prior robust roll/cu streets. Lack of significant severe parameters, low level forcing stabilizing boundary layer beyond 00 UTC and overall mid level height rises. Upstream cold front attendant to dampening yoop mid level vortex to bring substantially cooler albeit shallow boundary layer south of cwa by daybreak Friday. Ensuing shower chances on flank of return/elevated warm air advection wing/especially southwest third to half cwa but not expected to be widespread/robust until much later in weekend. && .LONG TERM...(Friday Night through Thursday) Issued at 356 PM EDT Thu May 18 2017 As greater mid/upper level support lifts out of central Rockies and into Upper Midwest/Mississippi Valley expect more fervor to moisture return/destabilization for greater coverage of shra/tsra Sat afternoon into Sat night. Drier/cooler behind second cold frontal passage to start early next week followed by a strong northern stream wave to redig cyclone farther south over southern portions of Upper Great Lakes into Lower Ohio Valley. A bit more selective with thunder chances, relegated to lesser slight chances Tuesday afternoon with lesser low level lapse rates thereafter in deeply cool/stacked system. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 805 PM EDT Thu May 18 2017 Last in a series of storms will work across the KFWA airfield thorugh 0030Z. Otherwise upstream stratiform shra Upstream showers may extend through 01Z yet line continues to sag swd and with diurnal instability waning...will continue to weaken with time. Elsewhere lake breeze had composited in with sfc cold front dropping through nrn IN with rapid veering in its wake. Front xpcd to stall through srn IN overnight and then begin mixing back north on Fri ahead of potent upstream disturbance over the srn plains. As such VFR conditions will hold through the period although shallow over running Fri am likely to yield a lower bound VFR bkn stratocu deck. Winds will continue to veer to easterly on Fri and stay aob 10 kts. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Friday for LMZ043-046. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 18, 4:17 AM EDT, 19 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 417 AM EDT Thu May 18 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 417 AM EDT Thu May 18 2017 /317 AM CDT Thu May 18 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Southwest winds will gust in the 30 to 40 mph range for most locations this afternoon with a few gusts up to 45 mph across Michigan. Thunderstorms are possible this evening. A few of these storms could produce isolated damaging wind gusts...mainly along and south of highway 24. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible again Saturday into Sunday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-190830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EDT Thu May 18 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions for small craft will continue through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hazardous conditions for small craft will persist through Friday. Thunderstorms are possible Saturday into early Sunday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, May 18, 8:57 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
857 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD 1 WSW ROANOKE 40.96N 85.38W
05/18/2017 HUNTINGTON IN PUBLIC
WATER OVER THE ROAD- 900N.
&&
MCDLocal storm report, May 18, 9:14 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLOOD 3 ESE GOBLESVILLE 40.98N 85.45W
05/18/2017 HUNTINGTON IN PUBLIC
WATER OVER MERIDIAN ROAD, NORTH OF 900 N.
&&
MCDSpecial weather statement, May 18, 9:23 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
923 PM EDT THU MAY 18 2017
INZ023>026-032-033-190215-
Wabash-Miami-Huntington-Blackford-Wells-Grant-
923 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WABASH...GRANT...
NORTHERN BLACKFORD...SOUTHERN HUNTINGTON...SOUTHWESTERN WELLS AND
SOUTHEASTERN MIAMI COUNTIES...
At 923 PM EDT, a strong thunderstorm was located near Marion, moving
east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Hartford City, Gas City, Upland, Montpelier, Jonesboro,
Sweetser, Swayzee, La Fontaine, Van Buren, Sims, Converse, Warren,
Amboy, Mcnatts, Landess, Liberty Center, Mount Zion, Mier and Herbst.
This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 258 and
280.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8586 4057 8596 4064 8597 4078 8525
4047 8525 4046 8586
TIME...MOT...LOC 0123Z 267DEG 26KT 4060 8565
NWSLocal storm report, May 18, 9:31 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HEAVY RAIN 4 NE NINE MILE 41.02N 85.18W
05/18/2017 M1.56 INCH ALLEN IN MESONET
MESONET STATION E9914, 3 NE NINE MILE.
0905 PM HEAVY RAIN 4 NNW HUNTINGTON 40.93N 85.55W
05/18/2017 M1.31 INCH HUNTINGTON IN MESONET
MESONET STATION AT649, 3 NW HUNTINGTON.
0903 PM HEAVY RAIN 1 W ROLLING HILLS 41.03N 85.29W
05/18/2017 M0.85 INCH ALLEN IN MESONET
MESONET STATION E6631, ROLLING HILLS.
0903 PM HEAVY RAIN 3 SW CHARLOE 41.10N 84.48W
05/18/2017 M0.76 INCH PAULDING OH MESONET
MESONET STATION D4262, 3 SW CHARLOE.
0902 PM HEAVY RAIN LEIPSIC 41.10N 83.99W
05/18/2017 M0.79 INCH PUTNAM OH MESONET
MESONET STATION E0171, LEIPSIC.
0850 PM FLOOD 3 ESE GOBLESVILLE 40.98N 85.45W
05/18/2017 HUNTINGTON IN PUBLIC
WATER OVER MERIDIAN ROAD, NORTH OF 900 N.
0830 PM FLOOD 1 WSW ROANOKE 40.96N 85.38W
05/18/2017 HUNTINGTON IN PUBLIC
WATER OVER THE ROAD- 900N.
0825 PM FLOOD 1 NNW ROANOKE 40.97N 85.38W
05/18/2017 HUNTINGTON IN EMERGENCY MNGR
WATER OVER THE ROAD-1000N BETWEEN SEMINARY
RD & ROANOKE RD.
0757 PM TSTM WND DMG 1 WSW PERU 40.75N 86.09W
05/18/2017 MIAMI IN EMERGENCY MNGR
REPORTS OF SEVERAL TREES DOWN AROUND THE
PERU, IN AREA-AND SEVERAL LIGHTNING STRIKES.
WINDS ESTIMATED AT ABOUT 50 MPH.
APPROXIMATELY 1" OF RAIN WAS MEASURED AS
WELL.
0746 PM TSTM WND GST 2 NE NINE MILE 41.00N 85.20W
05/18/2017 M53 MPH ALLEN IN ASOS
0739 PM HEAVY RAIN 4 NNW HUNTINGTON 40.93N 85.55W
05/18/2017 M0.93 INCH HUNTINGTON IN MESONET
MESONET STATION AT649, 3 NW HUNTINGTON.
0732 PM TSTM WND DMG 3 SE GOBLESVILLE 40.96N 85.47W
05/18/2017 HUNTINGTON IN EMERGENCY MNGR
HEALTHY 2-3" LIMB DOWNED AT INTERSECTION OF
SR9 AND 900 N.
0724 PM TSTM WND DMG 1 W ADAMSBORO 40.79N 86.29W
05/18/2017 CASS IN EMERGENCY MNGR
A COUPLE OF TREES REPORTED ON HOUSES, NEAR
INTERSECTION OF CR 150 N AND CR 450 E.
NUMEROUS TREES REPORTED DOWN IN THE NEARBY
WOODED AREA.
0715 PM TSTM WND GST OTTAWA 41.02N 84.04W
05/18/2017 M48 MPH PUTNAM OH AWOS
0623 PM TSTM WND DMG 2 N CONVOY 40.95N 84.71W
05/18/2017 VAN WERT OH EMERGENCY MNGR
SHINGLES BLOWN OFF OF A HOUSE ROOF.
0620 PM HEAVY RAIN AKRON 41.04N 86.02W
05/18/2017 M1.03 INCH FULTON IN TRAINED SPOTTER
30 MINUTE STORM TOTAL PRECIPITATION.
0600 PM TSTM WND DMG 1 ESE BEAVER DAM LAKE 41.09N 85.96W
05/18/2017 KOSCIUSKO IN 911 CALL CENTER
REPORTS OF A TREE DOWN ON S 675 W BETWEEN
BEAVER DAM AND SILVER LAKE, IN.
0542 PM TSTM WND GST 2 ENE NINE MILE 40.99N 85.19W
05/18/2017 M56 MPH ALLEN IN ASOS
0525 PM TSTM WND DMG 4 E CECIL 41.22N 84.52W
05/18/2017 PAULDING OH EMERGENCY MNGR
EM CALLED TO REPORT DAMAGE FROM THE
CECIL/EMERALD TOWNSHIP AREA. THERE WERE
REPORTS OF SEVERAL TREES DOWNED, 3-4 POWER
LINES DOWNED, A TRAMPOLINE WAS BLOWN OUT
INTO THE ROAD. THIS WAS NEAR SR 111N AND CR
133. THEN NEAR CR 138 & CR 178 THE EMERALD
TOWNSHIP BUILDING ROOF WAS PARTIALLY BLOWN
OFF INTO THE WOODS. REPORTS OF WOOD STICKING
OUT FROM THE GROUND, 2 FLATTENED BARNS, AND
A HOUSE TO THE SOUTH OF EMERALD TOWNSHIP
BUILDING THAT HAS A HOUSE LEANING ON IT.
THERE WERE REPORTS OF A CAMPER THAT WAS
THROWN INTO A POND ON CR 133. NO REPORTS OF
INJURIES OR FATALITIES AT THIS TIME.
0515 PM TSTM WND DMG 1 ESE DESHLER 41.20N 83.89W
05/18/2017 HENRY OH PUBLIC
TRAMPOLINE TOSSED INTO A TRAILER, CAUSING
MINOR DAMAGE TO THE TRAILER. TRAMPOLINE WAS
TIED DOWN.
0511 PM TSTM WND DMG 1 NE BRICETON 41.10N 84.62W
05/18/2017 PAULDING OH EMERGENCY MNGR
18 POWER POLES DOWNED ALONG CR 95.
0505 PM TSTM WND DMG PAYNE 41.08N 84.73W
05/18/2017 PAULDING OH TRAINED SPOTTER
DOWNED TREES OF ABOUT 1-2 FT DIAMETER. POWER
LINES DOWNED FROM TREES ON THE CORNER OF
GIBSON AND MERRIN STREET IN PAYNE, OH.
0505 PM TSTM WND GST PAYNE 41.08N 84.73W
05/18/2017 E60 MPH PAULDING OH TRAINED SPOTTER
ALSO OBSERVED PEA SIZED HAIL.
0436 PM TSTM WND DMG GILEAD 40.97N 86.02W
05/18/2017 MIAMI IN EMERGENCY MNGR
REPORTS OF TREES DOWN ON SR 19. ALSO REPORTS
OF TREES DOWNED ON MACY-GILEAD RD. TREES
LOOK HEALTHY, ONE IS 3 FT IN DIAMETER, THE
OTHERS AROUND 1-2 FT IN DIAMETER.
0429 PM TSTM WND DMG 4 E CECIL 41.22N 84.52W
05/18/2017 PAULDING OH EMERGENCY MNGR
OLD WOODEN BUILDINGS WERE KNOCKED DOWN,
WALLS BLOWN OUTWARD AND DOORS BLOWN OFF.
DEBRIS CARRIED ABOUT 1/4 MILE TO THE
SOUTHEAST.
0429 PM TSTM WND DMG 4 S THE BEND 41.22N 84.52W
05/18/2017 PAULDING OH EMERGENCY MNGR
NEAR INTERSECTION OF CR 133 AND C-224, BARN
BLOWN APART, DEBRIS SCATTERED FOR ABOUT 1/2
A MILE INTO THE WOODS TO THE NE. SOME OF THE
DEBRIS WAS SHOT INTO THE GROUND.
&&Special weather statement, May 18, 11:27 PM EDT, 25 minutes before
Special Weather Statement National Weather Service Northern Indiana 1127 PM EDT THU MAY 18 2017 INZ023>025-032-190415- Wabash-Miami-Huntington-Grant- 1127 PM EDT THU MAY 18 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...NORTHERN GRANT...SOUTHWESTERN HUNTINGTON AND SOUTHEASTERN MIAMI COUNTIES... At 1126 PM EDT, a strong thunderstorm was located 7 miles east of Bunker Hill, or 8 miles southeast of Peru, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Marion, Sweetser, La Fontaine, Van Buren, Converse, Lancaster, Amboy, Mount Etna, Landess, Lincolnville, Jalapa, Santa Fe, Hanfield, Treaty, Banquo, Peoria, Somerset and Pleasant Plain. This includes INTERSTATE 69 IN INDIANA between MILE MARKERs 265 and 272. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4060 8604 4073 8606 4080 8550 4055 8549 TIME...MOT...LOC 0326Z 268DEG 31KT 4066 8596 MARSILI
Special weather statement, May 18, 11:41 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1141 PM EDT THU MAY 18 2017
INZ023-024-032-190415-
Wabash-Miami-Grant-
1141 PM EDT THU MAY 18 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WABASH...
NORTHWESTERN GRANT AND SOUTHERN MIAMI COUNTIES...
At 1141 PM EDT, a strong thunderstorm was located over Bunker Hill,
or near Grissom Afb, moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Marion, Grissom Afb, Sweetser, Bunker Hill, La Fontaine, Miami,
Converse, Amboy, Bennetts Switch, Mier, Jalapa, Santa Fe, Wawpecong,
Somerset and Treaty.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8586 4057 8587 4056 8616 4066 8617
4073 8574 4056 8567
TIME...MOT...LOC 0341Z 266DEG 24KT 4062 8612
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:13 PM EDT | Special Weather Statement | IWX | Allen | 47 min |
| May 18, 8:20 PM EDT | Areal Flood Warning | IWX | Allen, Huntington | 3 hr |
| May 18, 8:21 PM EDT | Special Weather Statement | IWX | Miami | 39 min |
| May 18, 8:46 PM EDT | Special Weather Statement | IWX | Huntington | 44 min |
| May 18, 9:23 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 52 min |
| May 18, 11:27 PM EDT | Special Weather Statement | IWX | Wabash | 48 min |
| May 18, 11:41 PM EDT | Special Weather Statement | IWX | Miami | 34 min |
| May 19, 12:20 AM EDT | Special Weather Statement | IWX | Blackford | 40 min |
| May 19, 1:29 AM EDT | Special Weather Statement | IWX | Jay | 31 min |
| May 19, 7:06 PM EDT | Small Craft Advisory | IWX | 21 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.